Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 1, 2001, 9:28 PM MDT for Sevier County, Wayne County, Utah. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2001, 9:28 PM MDT (03:28 UTC)
- Expired
- Aug 1, 2001, 11:00 PM MDT
- In force
- 92 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sevier County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 020330
FFWSLC
UTC041-055-020500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
928 PM MDT WED AUG 1 2001
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SEVIER COUNTY IN UTAH
NORTHWESTERN WAYNE COUNTY IN UTAH
* UNTIL 1100 PM MDT
* AT 923 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN 16 MILES NORTHEAST OF LYMAN...OR ABOUT 17 MILES NORTHEAST OF
LOA.
NEARLY STATIONARY THUNDERSTORMS OVER THE MOUNTAINS OF EXTREME
SOUTHWEST SEVIER AND NORTHWEST WAYNE COUNTIES ARE PRODUCING HEAVY
RAINFALL. FLASH FLOODING MAY BE OCCURRING IN THE SMALL STREAMS IN
THE WARNING AREA. THIS WARNING INCLUDES THE NORTH END OF CAPITOL
REEF NATIONAL PARK NORTH OF STATE ROUTE 24
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.
LAT...LON 3861 11162 3839 11162 3830 11120 3849 11132
3865 11133What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:42 PM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 1, 3:42 PM MDT, 5 hours 46 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 342 PM MDT WED AUG 1 2001 SYNOPSIS...TEMPERATURES WILL WARM BY THE WEEKEND WITH AN INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS OVER SOUTHERN UTAH MAY PRODUCE HEAVY RAIN BY FRIDAY. DISCUSSION...PLUME OF SUB-TROPICAL MOISTURE OVER FAR SOUTHEAST UTAH WITH A DRY SLOT ALOFT TO THE WEST. SHORTWAVE ON THE WASHINGTON COAST MOVES EAST ALONG THE CANADIAN BORDER TONIGHT. FOLLOWING THIS SHORTWAVE...THE BIG RIDGE OVER THE CENTER OF THE COUNTRY SHIFTS WEST AND BECOMES CENTERED OVER THE SOUTHERN ROCKY MOUNTAINS BY EARLY NEXT WEEK. DOOR SHOULD OPEN FOR DEEP MOISTURE TO MOVE NORTH ACROSS UTAH THURSDAY AFTERNOON. INCREASING HUMIDITY AND A THREAT OF HEAVY RAIN WILL DEVELOP BY THE WEEKEND. LARGE SCALE MODELS ADVERTISE A LARGE WARM AND MOIST RIDGE OVER THE WEST NEXT WEEK. THE NEW EC HAS MUCH MORE SHORTWAVE ENERGY IN SOUTHERN CANADA. IF THAT VERIFIES THE DEEP MOISTURE MAY BE SUPPRESSED TO SOUTHERN UTAH ONLY. FOR NOW WILL GO WITH THE MRF SOLUTION OF HUMID AND SHOWERY MONSOON-LIKE CONDITIONS FOR DAYS 3-7. SLC 0001 CDC --12 GIBSON .SLC...NONE. e
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:25 PM MDT | Flash Flood Warning | SLC | Garfield | 65 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.